Ohio, 2025

Flooding in Ohio, May 3 to 4, 2025

May 3 to 4, 2025 · NWS ILN · 4 events in 1 county or zone

A stalled stationary front sparked showers and thunderstorms that produced heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A stalled stationary front sparked showers and thunderstorms that produced heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 3, 7:40 PM EST, 1 hour 5 minutes earlier.

Area forecast discussion, May 3, 7:40 PM EST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
840 PM EDT Sat May 3 2025

.SYNOPSIS...
An upper level low to track slowly from the Middle Mississippi
Valley into the Ohio Valley bringing cool, cloudy, and rainy
conditions into the region through Monday. Isolated to scattered
showers linger on Tuesday as the low departs the area with drier
conditions returning toward midweek. Much below normal temperatures
will persist until a warmup develops at midweek.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Mid level low currently over the Mid MS valley will drift slowly through
the overnight hours, making very little eastward progress. While a
respite from the steady rain is expected over eastern IN and portions
of northern KY and western OH, low clouds will persist, along with
temperatures falling into the 40s.

As the low pivots through western KY late tonight, another round of
enhanced moisture will lift north during the region, mainly after
06z. Coverage will be more showery in nature compared to this past
afternoon, along with limited instability/potential for thunder.

Low tonight to range from the mid 40s northwest to the lower 50s
southeast.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Mid/upper level low over western KY at daybreak Sunday is expected
to track slowly east across KY and then rotate into the Tri-State
region Sunday night.

Several narrow arcing axes of rain showers will pivot to the north
across the area as the cutoff low meanders across KY. The best
coverage of rain looks to occur across the souther counties -
closer to the low.

e main concern will be the slow moving nature of the pcpn elements
may lead to spotty/ISO in nature. Under mainly cloudy skies
temperatures will only rise to highs from the mid 50s northwest to
the mid 60s southeast.

Rain shower coverage to decrease Sunday night but a chance threat
will persist thru the night. Lows are expected to be generally in the
upper 40s to around 50.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
A vertically-stacked cutoff low remains over the Ohio Valley Monday
into Tuesday before progressing northeast. Cool, cloudy, and showery
conditions persist.

Beyond Tuesday night the forecast exhibits uncertainty. There
appears to be a brief break from upper level troughing for the
midweek when westerlies strengthen. This may allow a reprive from
moderate to high end shower chances and some warmer temperatures to
develop. However, troughing appears likely to up southwest of the
Ohio Vally toward the Gulf states for the end of the week in the
form of a cutoff low. This upper level pattern coincides with
northerly low level flow and below average temperatures in the Ohio
Valley. There is a chance the troughing sets up far enough south
that the ridging, and warmer air, north of the trough could work
into the area but that seems fairly unlikely at this time.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
With the area dominated by a meandering upper level low over the mid
MS Valley, MVFR to occasionally IFR cigs through the period, some
potential for LIFR cigs. Visibility will generally be VFR to
occasionally MVFR in showers. Earlier wind gusts associated with some
low level convergence on a weakening trend, so wind gusts expected
to diminish a bit overnight, though remain generally above 10kts.

After 12z, MVFR to occasionally IFR cigs prevail, with PROB30 shra
through much of the daylight hours.

OUTLOOK...MVFR CIGs may persist at times through Monday and Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Campbell
AVIATION...JDR
Hazardous weather outlook, May 3, 2:32 PM EST, 6 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
332 PM EDT Sat May 3 2025

INZ050-058-059-066-073-OHZ026-034-035-042-043-051-060-041945-
Wayne-Fayette-Union-Franklin-Ripley-Hardin-Mercer-Auglaize-Darke-
Shelby-Miami-Preble-
332 PM EDT Sat May 3 2025

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana and west central Ohio.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ074-075-080-KYZ089>100-OHZ044>046-052>056-061>065-070>074-077>082-
088-041945-
Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Logan-Union-
Delaware-Champaign-Clark-Madison-Franklin-Licking-Montgomery-Greene-
Fayette-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
332 PM EDT Sat May 3 2025

This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, central Ohio, south central Ohio,
southwest Ohio and west central Ohio.

.DAY ONE...This afternoon and tonight.

Widespread rain is expected into tonight. Additional downpours on
top of already saturated soils may result in isolated flooding,
particularly in low-lying and flood-prone areas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flood. Local standard time, as filed.

Flood, Hocking

When
May 3, 8:45 PM EST to 10:45 PM EST
Where
Hocking County, 0.32 mi SE of Haydenville to 0.29 mi ESE of Haydenville
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.477, -82.325

High water was reported over the intersection of Haydenville Road and Wandling Road.

Flood, Hocking

When
May 3, 9:50 PM EST to 11:50 PM EST
Where
Hocking County, 1.03 mi SSW of Greendale to 1.14 mi SSW of Greendale
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.516, -82.287

High water was reported over the intersection of State Route 278 and State Route 595.

Flood, Hocking

When
May 3, 10:30 PM EST to May 4, 12:30 AM EST
Where
Hocking County, 0.29 mi W of Starr to 0.31 mi W of Starr
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.399, -82.375

High water was reported near the intersection of Tick Ridge Road and State Route 56.

Flood, Hocking

When
May 3, 10:35 PM EST to May 4, 12:35 AM EST
Where
Hocking County, 0.24 mi ESE of Carbon Hill to 0.22 mi E of Carbon Hill
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.499, -82.246

Water was reported over State Route 278.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1250515, 1250516, 1250517, 1250518.